Alert archive / Georgia / Frost Advisories in 2009
Frost Advisory 2, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Oct 19, 2009, 4:48 AM EDT for 50 counties in Georgia. It took effect at Oct 20, 2009, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2009, 4:48 AM EDT (08:48 UTC)
- In effect from
- Oct 20, 2009, 4:00 AM EDT
- Expired
- Oct 20, 2009, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
All 50 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Crawford County, GA, DeKalb County, GA, Emanuel County, GA, Forsyth County, GA, Fulton County, GA, Glascock County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Harris County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Madison County, GA, Monroe County, GA, Morgan County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Peach County, GA, Pike County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Talbot County, GA, Taliaferro County, GA, Treutlen County, GA, Twiggs County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 75 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KFFC 190848 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 448 AM EDT MON OCT 19 2009 GAZ001>009-011>016-019>021-030-031-041>044-052>054-066-067-192100- /O.UPG.KFFC.FZ.A.0003.091020T0800Z-091020T1300Z/ /O.NEW.KFFC.FZ.W.0003.091020T0800Z-091020T1300Z/ /O.CON.KFFC.FZ.W.0002.000000T0000Z-091019T1300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-POLK-PAULDING-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON- HEARD-COWETA-FAYETTE-TROUP-MERIWETHER- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT... NEWNAN...PEACHTREE CITY 448 AM EDT MON OCT 19 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... AN UNSEASONABLY COLD CANADIAN AIR MASS WAS SETTLING ACROSS THE SOUTHEAST U.S. EARLY THIS MORNING. THIS HIGH PRESSURE SYSTEM WILL ONLY DRIFT VERY SLOWLY EAST THROUGH WEDNESDAY...WHILE MODIFYING. LOCALIZED SHELTERED RURAL AREAS WILL SEE TEMPERATURES BETWEEN 29 AND 32 DEGREES THIS MORNING AND AGAIN TUESDAY MORNING. WIDESPREAD FROST CAN BE EXPECTED IN RURAL AREAS NORTH OF HAMILTON...TO MACON...TO LOUISVILLE...WITH PATCHY FROST IN MORE POPULATED URBAN AREAS...SUCH AS ATLANTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. && $$ GAZ022>025-027-032>039-045>051-055>062-068>073-078-079-081-082- 094-192100- /O.NEW.KFFC.FR.Y.0002.091020T0800Z-091020T1300Z/ /O.CON.KFFC.FR.Y.0001.000000T0000Z-091019T1300Z/ FORSYTH-HALL-BANKS-JACKSON-MADISON-COBB-NORTH FULTON-GWINNETT- BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-CLAYTON-SPALDING-HENRY-BUTTS- JASPER-PUTNAM-HANCOCK-WARREN-PIKE-UPSON-LAMAR-MONROE-JONES- BALDWIN-HARRIS-TALBOT-CRAWFORD-BIBB-PEACH- INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...DECATUR...CONYERS...COVINGTON... GRIFFIN...MILLEDGEVILLE...MACON 448 AM EDT MON OCT 19 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... AN UNSEASONABLY COLD CANADIAN AIR MASS WAS SETTLING ACROSS THE SOUTHEAST U.S. EARLY THIS MORNING. THIS HIGH PRESSURE SYSTEM WILL ONLY DRIFT VERY SLOWLY EAST THROUGH WEDNESDAY...WHILE MODIFYING. MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED THIS MORNING AND AGAIN TUESDAY MORNING...SUPPORTING WIDESPREAD FROST IN RURAL AREAS NORTH OF HAMILTON...TO MACON...TO LOUISVILLE...WITH PATCHY FROST IN MORE POPULATED URBAN AREAS...SUCH AS ATLANTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ GAZ074>076-083>086-095>098-192100- /O.NEW.KFFC.FR.Y.0002.091020T0800Z-091020T1300Z/ WASHINGTON-GLASCOCK-JEFFERSON-TWIGGS-WILKINSON-JOHNSON-EMANUEL- HOUSTON-BLECKLEY-LAURENS-TREUTLEN- INCLUDING THE CITIES OF...SWAINSBORO...WARNER ROBINS...DUBLIN 448 AM EDT MON OCT 19 2009 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... AN UNSEASONABLY COLD CANADIAN AIR MASS WAS SETTLING ACROSS THE SOUTHEAST U.S. EARLY THIS MORNING. THIS HIGH PRESSURE SYSTEM WILL ONLY DRIFT VERY SLOWLY EAST THROUGH WEDNESDAY...WHILE MODIFYING. MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED TUESDAY MORNING...SUPPORTING WIDESPREAD FROST...EXCEPT FOR PATCHY FROST IN MORE POPULATED URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ GAZ080-089>093-102>104-191300- /O.CON.KFFC.FR.Y.0001.000000T0000Z-091019T1300Z/ TAYLOR-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-STEWART-WEBSTER- SUMTER- INCLUDING THE CITIES OF...COLUMBUS...LUMPKIN...AMERICUS 448 AM EDT MON OCT 19 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... AN UNSEASONABLY COLD CANADIAN AIR MASS WAS SETTLING ACROSS THE SOUTHEAST U.S. EARLY THIS MORNING. THIS HIGH PRESSURE SYSTEM WILL ONLY DRIFT VERY SLOWLY EAST THROUGH WEDNESDAY...WHILE MODIFYING. MINIMUM TEMPERATURES OF 34 TO 37 DEGREES ARE EXPECTED THIS MORNING...SUPPORTING WIDESPREAD FROST IN SHELTERED AND PROTECTED AREAS. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 19
3 follow-up statements
000 WWUS72 KFFC 191920 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 320 PM EDT MON OCT 19 2009 GAZ001>009-011>016-019>021-030-031-041>044-052>054-066-067-201000- /O.CON.KFFC.FZ.W.0003.091020T0800Z-091020T1300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-POLK-PAULDING-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON- HEARD-COWETA-FAYETTE-TROUP-MERIWETHER- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT... NEWNAN...PEACHTREE CITY 320 PM EDT MON OCT 19 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY MORNING FOR PARTS OF NORTH AND WEST CENTRAL GEORGIA. UNDER CLEAR SKIES AND NO WIND...LOW TEMPERATURES IN THE WARNING AREA WILL VARY GREATLY RANGING IN THE UPPER 20S AND 30S. THE NORMALLY COLDER LOCATIONS WILL SEE TEMPERATURES IN THE UPPER 20S TO AROUND 32 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. && $$ GAZ022>025-027-032>039-045>051-055>062-068>076-078-079-081>086- 094>098-201000- /O.CON.KFFC.FR.Y.0002.091020T0800Z-091020T1300Z/ FORSYTH-HALL-BANKS-JACKSON-MADISON-COBB-NORTH FULTON-GWINNETT- BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-CLAYTON-SPALDING-HENRY-BUTTS- JASPER-PUTNAM-HANCOCK-WARREN-PIKE-UPSON-LAMAR-MONROE-JONES- BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-CRAWFORD-BIBB- TWIGGS-WILKINSON-JOHNSON-EMANUEL-PEACH-HOUSTON-BLECKLEY-LAURENS- TREUTLEN- INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...DECATUR...CONYERS...COVINGTON... GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...WARNER ROBINS... DUBLIN 320 PM EDT MON OCT 19 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY MORNING FOR PARTS OF NORTH AND CENTRAL GEORGIA. UNDER CLEAR SKIES AND NO WIND...LOW TEMPERATURES WILL VARY FROM 33 TO 40 DEGREES OVER THE ADVISORY AREA. THIS WILL GIVE POTENTIAL FOR WIDESPREAD FROST TO DEVELOP TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
000 WWUS72 KFFC 200903 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 503 AM EDT TUE OCT 20 2009 GAZ001>009-011>016-019>021-030-031-041>044-052>054-066-067-201300- /O.CON.KFFC.FZ.W.0003.000000T0000Z-091020T1300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-POLK-PAULDING-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON- HEARD-COWETA-FAYETTE-TROUP-MERIWETHER- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT... NEWNAN...PEACHTREE CITY 503 AM EDT TUE OCT 20 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... CANADIAN HIGH PRESSURE REMAINS OVER THE AREA EARLY THIS MORNING. UNDER CLEAR SKIES AND CALM WINDS...TEMPERATURES WILL VARY GREATLY IN THE WARNING AREA FROM 29 IN THE COLDER...SHELTERED RURAL LOCATIONS...TO NEAR 40 IN MORE POPULATED URBAN AREAS...SUCH AS ATLANTA. AREAS OF FROST ARE LIKELY THROUGH 9 AM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. && $$ GAZ022>025-027-032>039-045>051-055>062-068>076-078-079-081>086- 094>098-201300- /O.CON.KFFC.FR.Y.0002.000000T0000Z-091020T1300Z/ FORSYTH-HALL-BANKS-JACKSON-MADISON-COBB-NORTH FULTON-GWINNETT- BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-CLAYTON-SPALDING-HENRY-BUTTS- JASPER-PUTNAM-HANCOCK-WARREN-PIKE-UPSON-LAMAR-MONROE-JONES- BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-CRAWFORD-BIBB- TWIGGS-WILKINSON-JOHNSON-EMANUEL-PEACH-HOUSTON-BLECKLEY-LAURENS- TREUTLEN- INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...DECATUR...CONYERS...COVINGTON... GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...WARNER ROBINS... DUBLIN 503 AM EDT TUE OCT 20 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... CANADIAN HIGH PRESSURE REMAINS OVER THE AREA EARLY THIS MORNING. UNDER CLEAR SKIES AND CALM WINDS...TEMPERATURES WILL VARY GREATLY IN THE ADVISORY AREA...BUT WILL GENERALLY RANGE FROM THE MID 30S IN THE COLDER...SHELTERED RURAL AREAS TO THE LOWER 40S IN MORE POPULATED URBAN AREAS. AREAS OF FROST ARE LIKELY THROUGH 9 AM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 19
000 WWUS72 KFFC 201303 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 903 AM EDT TUE OCT 20 2009 GAZ001>009-011>016-019>021-030-031-041>044-052>054-066-067-201415- /O.EXP.KFFC.FZ.W.0003.000000T0000Z-091020T1300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-POLK-PAULDING-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON- HEARD-COWETA-FAYETTE-TROUP-MERIWETHER- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT... NEWNAN...PEACHTREE CITY 903 AM EDT TUE OCT 20 2009 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... THE FREEZE WARNING FOR MUCH OF NORTH AND PORTIONS OF WEST CENTRAL GEORGIA WILL EXPIRE AT 9 AM EDT THIS MORNING. $$ GAZ022>025-027-032>039-045>051-055>062-068>076-078-079-081>086- 094>098-201415- /O.EXP.KFFC.FR.Y.0002.000000T0000Z-091020T1300Z/ FORSYTH-HALL-BANKS-JACKSON-MADISON-COBB-NORTH FULTON-GWINNETT- BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-CLAYTON-SPALDING-HENRY-BUTTS- JASPER-PUTNAM-HANCOCK-WARREN-PIKE-UPSON-LAMAR-MONROE-JONES- BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-CRAWFORD-BIBB- TWIGGS-WILKINSON-JOHNSON-EMANUEL-PEACH-HOUSTON-BLECKLEY-LAURENS- TREUTLEN- INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...DECATUR...CONYERS...COVINGTON... GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...WARNER ROBINS... DUBLIN 903 AM EDT TUE OCT 20 2009 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... THE FROST ADVISORY FOR MUCH OF NORTH AND PORTIONS OF CENTRAL GEORGIA WILL EXPIRE AT 9 AM EDT THIS MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Oct 19, 4:39 AM EDT, 9 minutes earlier.
Area forecast discussion, Oct 19, 4:39 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 439 AM EDT MON OCT 19 2009 .SYNOPSIS... PROGRESSIVE PATTERN TO CONTINUE NEXT SEVEN DAYS. DEEP UPPER TROUGH ALIGNED ALONG THE EAST COAST WILL RAPIDLY LIFT OUT AS NEXT UPSTREAM STRONG SHORT WAVE MOVES INTO THE WEST COAST. A BROAD UPPER RIDGE WILL EVOLVE ACROSS THE SE STATES THROUGH THE SHORT TERM. A LARGE CANADIAN SFC HIGH WILL SLOWLY MOVE EAST ACROSS THE SE STATES THROUGH THE SHORT TERM PERIODS. BY THU...THE AFOREMENTIONED UPPER TROUGH DEEPENS INTO YET ANOTHER DEEP TROUGH ACROSS THE CENTRAL U.S. THE REMNANTS OF HURRICANE RICK ARE THEN PULLED NORTHWARD IN ADVANCE OF THIS SYSTEM. THE ENTIRE SYSTEM AND ASSOCIATED FRONTAL SYSTEM SPREAD INTO THE SE STATES FRI-SAT. BY LATE SAT...THE UPPER TROUGH HAS SHIFTED OFF THE EAST COAST...WITH COLD AIR DIVING SE INTO THE REGION IN ITS WAKE. 19 && .SHORT TERM /TODAY THROUGH WEDNESDAY/... VERY QUIET...PLEASANT WEATHER EXPECTED THROUGH THE SHORT TERM PERIODS. LARGE CANADIAN SFC HIGH WILL DRIFT VERY SLOWLY EAST ACROSS THE REGION THROUGH WED...GENERALLY CENTERED RIGHT OVER GA THROUGH THE ENTIRE SHORT TERM PERIOD. VERY DRY AIR MASS EXPECTED TO PREVAIL WITH PWS AVERAGING IN THE 0.2-0.4 INCH RANGE THROUGH WED AND CLEAR SKIES. BROAD UPPER RIDGE DEVELOPING ACROSS THE REGION IN THE WAKE OF THE DEPARTING UPPER TROUGH WILL RESULT IN RISING HEIGHTS AND WARMING TEMPS ALOFT. 850MB TEMPS RISE SIGNIFICANTLY THROUGH THE NEXT 24-36 HRS HRS...FROM NEAR 00C CURRENT TIME TO +12C BY TUE AFTERNOON. THE DRY SFC AIR MASS WILL ALLOW FOR LARGE DIURNAL TEMP SWINGS THROUGH THE SHORT TERM. MAX TEMPS WILL RISE ABOUT 7 DEGREES EACH DAY FROM THE PREVIOUS DAY...REACHING ABOVE NORMAL LEVELS BY WED. RADIATIONAL COOLING WILL BE MAXIMIZED WITH CLEAR SKIES...DRY AIR...AND CALM WINDS AT NIGHT. SHELTERED AREAS WILL DECOUPLE RAPIDLY TONIGHT AND COOL TO NEAR DEWPOINT TEMPS AROUND 30. ON THE OTHER HAND...URBAN AREAS...SUCH AS ATL...AND HIGHER ELEVATIONS WILL REMAIN WELL ABOVE FREEZING...OWING TO THE MUCH WARMER 850MB TEMPS. MAV GUIDANCE IN PARTICULAR INDICATING THAT MANY SPOTS...SUCH AS FFC...VPC...CCO...RMG WILL DROP TO NEAR OR 32 AGAIN TONIGHT...JUSTIFYING UPGRADING THE FREEZE WATCH FOR THESE AREAS TO A FREEZE WARNING. OTHER AREAS OUTSIDE THE CURRENT FREEZE WATCH WILL SEE LOWS GENERALLY 35 TO 40...JUSTIFYING A FROST ADVISORY GIVEN MOIST GROUND AND OTHERWISE IDEAL FROST FORMATION CONDITIONS. IT IS IMPORTANT TO NOTE THAT THIS WILL NOT BE A WIDESPREAD FREEZE AND THUS NOT BE THE END OF FREEZE WARNINGS/FROST ADVISORIES FOR THE FALL YET PER LOCAL POLICY. OTHERWISE...PLAN TO LEAN TOWARD THE SLIGHTLY COOLER MET MOS MAX/MIN TEMPS...WHICH REMAINS SUPERIOR ON AN ALMOST DAILY BASIS LATELY. .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... WEATHER CONDITIONS GO DOWNHILL RATHER QUICKLY AT THE BEGINNING OF THE EXTENDED PERIOD. AFOREMENTIONED UPPER TROUGH CONTINUES TO DEEPEN INTO THE SOUTH CENTRAL STATES THU-FRI...TAKES ON A NEGATIVE TILT AND LIFTS TOWARD THE GREAT LAKES THU AS ANOTHER STRONG SHORT WAVE DIVES INTO THE BASE OF THE TROUGH...RESULTING IN FURTHER DEEPENING INTO THE SE STATES BY SAT. AN IMPRESSIVE SFC CYCLONE DEVELOPS IN THE SOUTHERN PLAINS AND MOVES QUICKLY NE TOWARD OH BY THE WEEKEND...WITH A TRAILING COLD FRONT APPROACHING GA FROM THE WEST FRI NIGHT. MEANWHILE...PACIFIC HURRICANE RICK IS FORECAST BY MOST EXTENDED RANGE MODELS TO BECOME CAUGHT IN DEEPENING UPPER TROUGH...WITH DEEP TROPICAL MOISTURE PULLED NEWD ALONG THE FRONTAL BOUNDARY ACROSS S TX...THEN ALONG THE GULF COASTAL STATES AND INTO AL/GA BY FRI NIGHT/SAT. ECMWF/GFS IN GENERAL AGREEMENT ON WIDESPREAD 2.0-2.5 INCHES OF RAIN N GA FRI-SAT...WITH SLIGHTLY LESSER AMOUNTS CENTRAL GA. OVERALL...THIS SCENARIO WOULD APPEAR TO BE SIMILAR TO THAT WE EXPERIENCED WITH OLAF A COUPLE OF WEEKS AGO. MINOR RIVER FLOODING POSSIBLE...BUT WITH MUCH OF THIS WEEK TO DRY OUT...THAT WILL HELP. WILL WAIT ONE MORE DAY BEFORE INITIATING AN ESF ON THE POTENTIAL HEAVY RAINFALL. FINALLY...THE SEVERE WEATHER THREAT IS NOT ZERO WITH THE LATE WEEK SYSTEM AS A 60-70KT LLJ PROGGED TO ACCOMPANY THIS POTENT SYSTEM. CURRENTLY...HOWEVER...CAPE/INSTABILITY MINIMAL TO NONE AND A WEAK WEDGE MAY BE IN PLACE IN ADVANCE. REGARDING THE DEPARTURE OF THIS SYSTEM...GFS HAS COME INTO LINE WITH ECMWF SHOWING THAT IT WILL CLEAR THE AREA RATHER QUICKLY BY LATE SAT...WITH A GOOD SHOT OF COLD AIR IN ITS WAKE...BUT NOT TO THE EXTENT OF THE CURRENT ONE. A RATHER BENIGN PATTERN FOLLOWS FOR EARLY NEXT WEEK AS ZONAL FLOW WITH ONLY VERY WEAK SHORT WAVES PROGGED TO AFFECT THE AREA. THE MAJOR HURRICANE ADVERTISED BY THE ECMWF YESTERDAY IN THE EASTERN GULF IS NOT THERE TODAY...ALTHOUGH ALL OF THE MODELS HINT AT SOME TROPICAL SYSTEM IN THE CUBA VICINITY FOR THE LATER EXTENDED PERIODS...BUT THE WESTERLIES LOOK TO BE PRETTY FAR SOUTH INTO THE GULF AT THAT TIME. FOR EXTENDED TEMPS...EXPECT MAX/MIN TEMPS TO GRADUALLY RETURN TO AOA NORMAL LEVELS THU-FRI...THEN COOL TO AOB NORMAL LEVELS BY THE WEEKEND AS THE STRONG UPPER SYSTEM LIFTS TO THE NE. MEX GUIDANCE REASONABLE THROUGH FRI...BUT LOOKS TOO WARM FOR SAT-SUN BASED ON PROGGED 850MB TEMPS. 19 && .FIRE WEATHER... ALTHOUGH SOME FUELS IN WEST GEORGIA DRIED TO LESS THAN 10 PERCENT...RH VALUES DO NOT MEET CRITERIA OR DURATION TODAY OR TOMORROW. THUS...NO RFWS WITH THIS PACKAGE. 19 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 64 34 70 39 74 / 0 0 0 0 0 ATLANTA 62 41 68 45 72 / 0 0 0 0 0 BLAIRSVILLE 58 32 64 35 65 / 0 0 0 0 0 CARTERSVILLE 62 30 68 37 72 / 0 0 0 0 0 COLUMBUS 64 41 72 48 78 / 0 0 0 0 0 GAINESVILLE 62 39 67 44 70 / 0 0 0 0 0 MACON 66 34 71 40 78 / 0 0 0 0 0 ROME 63 33 69 40 73 / 0 0 0 0 0 PEACHTREE CITY 63 30 69 35 73 / 0 0 0 0 0 VIDALIA 66 38 72 47 77 / 0 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 4 AM TO 9 AM EDT TUESDAY FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BIBB...BLECKLEY...BUTTS... CLARKE...CLAYTON...COBB...CRAWFORD...DEKALB...EMANUEL... FORSYTH...GLASCOCK...GREENE...GWINNETT...HALL...HANCOCK... HARRIS...HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON... JOHNSON...JONES...LAMAR...LAURENS...MADISON...MONROE...MORGAN... NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PEACH...PIKE... PUTNAM...ROCKDALE...SPALDING...TALBOT...TALIAFERRO...TREUTLEN... TWIGGS...UPSON...WALTON...WARREN...WASHINGTON...WILKES... WILKINSON. FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BIBB...BUTTS...CHATTAHOOCHEE... CLARKE...CLAYTON...COBB...CRAWFORD...DEKALB...FORSYTH...GREENE... GWINNETT...HALL...HANCOCK...HARRIS...HENRY...JACKSON...JASPER... JONES...LAMAR...MACON...MADISON...MARION...MONROE...MORGAN... MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PEACH... PIKE...PUTNAM...ROCKDALE...SCHLEY...SPALDING...STEWART... SUMTER...TALBOT...TALIAFERRO...TAYLOR...UPSON...WALTON... WARREN...WEBSTER...WILKES. FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR THE FOLLOWING ZONES: BARTOW...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE... COWETA...DADE...DAWSON...DOUGLAS...FANNIN...FAYETTE...FLOYD... GILMER...GORDON...HARALSON...HEARD...LUMPKIN...MERIWETHER... MURRAY...PAULDING...PICKENS...POLK...SOUTH FULTON...TOWNS... TROUP...UNION...WALKER...WHITE...WHITFIELD. FREEZE WARNING FROM 4 AM TO 9 AM EDT TUESDAY FOR THE FOLLOWING ZONES: BARTOW...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE... COWETA...DADE...DAWSON...DOUGLAS...FANNIN...FAYETTE...FLOYD... GILMER...GORDON...HARALSON...HEARD...LUMPKIN...MERIWETHER... MURRAY...PAULDING...PICKENS...POLK...SOUTH FULTON...TOWNS... TROUP...UNION...WALKER...WHITE...WHITFIELD. && 19
Hazardous weather outlook, Oct 18, 3:30 PM EDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 330 PM EDT SUN OCT 18 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 330 PM EDT SUN OCT 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT FREEZING TEMPERATURES AND PATCHY FROST EXPECTED OVER PORTIONS OF NORTH AND CENTRAL GEORGIA TONIGHT. .SYNOPSIS... HIGH PRESSURE CENTERED OVER ARKANSAS WILL CONTINUE TO DRIFT EAST THROUGH TONIGHT. PRIMARY HAZARDS... FREEZING TEMPERATURES AND PATCHY FROST COULD THREATEN OUTDOOR PLANTS AND TENDER VEGETATION. .DISCUSSION... AN UNSEASONABLY COLD HIGH PRESSURE SYSTEM WILL SETTLE ACROSS THE SOUTHEAST U.S. TONIGHT...BRINGING THE COLDEST TEMPERATURES TO PORTIONS OF NORTH AND CENTRAL GEORGIA SO FAR THIS SEASON. SEE THE LATEST FREEZE WARNING AND FROST ADVISORY FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FREEZING TEMPERATURES AND PATCHY FROST ARE POSSIBLE ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA MONDAY NIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF NORTH AND CENTRAL GEORGIA THURSDAY NIGHT INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 4:48 AM EDT | Freeze Warning | FFC | Bartow, Carroll, Catoosa, Chattooga, Cherokee, Coweta and 23 more | 28 hr |
Nearby
Frost Advisories in Georgia, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.